Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Extensions of codimension one immersions

Author: Christian Pappas
Journal: Trans. Amer. Math. Soc. 348 (1996), 3065-3083
MSC (1991): Primary 57R42
MathSciNet review: 1344210
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a method for constructing all of the extensions of an immersion, and determine the CW structure and diffeomorphism type of each.

References [Enhancements On Off] (What's this?)

  • 1. G. Francis, Extensions to the disk of properly nested plane immersions of the circle, Michigan Math. J. 17 (1970). MR 44:2209
  • 2. M. Hirsch, Immersions of manifolds, Trans. Amer. Math. Soc. 3 (1959), 242--276. MR 22:9980
  • 3. ------, Differential topology, Springer-Verlag, New York, 1976. MR 56:6669
  • 4. J. Milnor and J. Stasheff, Characteristic classes, Princeton Univ. Press, 1974. MR 55:13428
  • 5. J. Milnor, Morse theory, Princeton Univ. Press, 1963. MR 29:634
  • 6. C. Pappas, The full two dimensional homotopy group, $\rho _2(X)$, preprint.
  • 7. ------, Extensions of immersions into Euclidean spaces, Thesis, Univ. of California, Berkeley, 1994.
  • 8. V. Poénaru, Extension des immersions en codimension one (d'après S. Blank), Séminaire Bourbaki, 1968, no. 342.
  • 9. S. Smale, On gradient dynamical systems, Ann. of Math. 74 (1961). MR 24:A2973
  • 10. ------, The classification of immersions of spheres in Euclidean spaces, Ann. of Math. 69 (1959), 327--344. MR 21:3862
  • 11. J. H. C. Whitehead, The immersion of an open $3$-manifold in Euclidean $3$-space, Proc. London Math. Soc. (3) 11 (1961), 81--90. MR 23:A2224

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57R42

Retrieve articles in all journals with MSC (1991): 57R42

Additional Information

Christian Pappas
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720

Keywords: Extensions, immersions, codimension one, Morse theory
Received by editor(s): January 1, 1995
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society